Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Jackson, MS

March 18, 2016Washington County, Mississippi

NWS Jackson, MS issued this special weather statement at Mar 18, 2016, 9:39 AM CDT for Washington County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2016, 9:39 AM CDT (14:39 UTC)
Expired
Mar 18, 2016, 10:15 AM CDT
In force
36 min
Issued by
NWS Jackson, MS

County Washington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 146 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 9:50 AM CDTHAIL 1Wayside, MSPICTURE OF QUARTER SIZE HAIL REPORTED IN SOCIAL MEDIA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 2.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
961 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

260 
WWUS84 KJAN 181439
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT FRI MAR 18 2016
 
ARZ075-MSZ034-181515-
CHICOT AR-WASHINGTON MS-
939 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND CENTRAL
WASHINGTON COUNTIES UNTIL 1015 AM CDT...

AT 938 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR AVON...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AVON AROUND 945 AM CDT.
  WAYSIDE AROUND 950 AM CDT.
  ESTILL AROUND 1000 AM CDT.

LAT...LON 3312 9117 3325 9121 3341 9097 3320 9085
TIME...MOT...LOC 1438Z 242DEG 35KT 3320 9114 

$$

EC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 18, 4:27 AM CDT, 5 hours 12 minutes earlier.

Area forecast discussion, Mar 18, 4:27 AM CDT, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
427 AM CDT FRI MAR 18 2016

.SHORT TERM...TODAY AND TONIGHT...IMPRESSIVE LIGHT SHOW OUTSIDE
DURING THE PAST HOUR AS PROLIFIC LIGHTNING FROM PASSING STORMS
ILLUMINATED THE NIGHT SKY. THESE STORMS OVER THE NORTHERN AND
CENTRAL SECTIONS ARE THE LATEST BATCH IN A SERIES THAT HAVE COME
THROUGH THE AREA SINCE YESTERDAY. THE CULPRIT CONTINUES TO BE
ISENTROPIC FORCING OVER THE TOP OF THE STALLED FRONTAL BOUNDARY ON
THE COAST. THAT COUPLED WITH STEEP MID LEVEL LAPSE RATES WITH
VERTICAL TOTALS NEAR 30 HAS ALLOWED SOME RATHER ROBUST STORMS TO
DEVELOP.

WHILE THE ISENTROPIC ASCENT WILL DECREASE A BIT THIS MORNING...THE
BOUNDARY WILL BEGIN MOVING NORTHWARD BY NOON WITH NEAR 70 DEWPOINTS
AND CAPES FROM 1500-2500 J/KG INVADING SOUTHERN AREAS THIS
AFTERNOON. THESE VALUES WITH DEEP LAYER SHEAR ABOVE 50 KNOTS MAY BE
SUFFICIENT FOR SOME SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS
BEING THE PRIMARY THREATS.

WHILE THE BOUNDARY WILL CONTINUE TO LIFT NORTHWARD DURING THE EARLY
EVENING...IT WILL QUICKLY BE OVERCOME BY SOUTHWARD MOVING COOL AIR
PUSH ASSOCIATED WITH A DECENT MID LEVEL WAVE MOVING THROUGH THE MID
MS VALLEY. THIS WILL SWEEP THE INCLEMENT WEATHER OUT OF THE AREA
OVERNIGHT./26/

.LONG TERM...SATURDAY THROUGH NEXT THURSDAY...THE PREVIOUSLY-
MENTIONED COLD FRONT LOOKS TO ADVANCE SOUTHEAST THROUGH THE REST OF
THE REGION SATURDAY MORNING. SOME SHOWERS (AND MAYBE A STRAY RUMBLE
OF THUNDER) COULD LINGER IN MAINLY SOUTHERN AND EASTERN PORTIONS OF
MISSISSIPPI DURING THE MID-MORNING...BUT THE CHANCES OF DRY WEATHER
ACROSS THE ARKLAMISS WILL BE GOOD BY AFTERNOON. DESPITE THE DRYING
CONDITIONS MAY NOT BE TERRIBLY PLEASANT AS SOMEWHAT LIMITED
SUNSHINE...OCCASIONALLY GUSTY NORTHWEST WINDS...AND STRONG COLD AIR
ADVECTION PRODUCE AFTERNOON WIND CHILLS MOSTLY IN THE 50S.

CLOUDS SHOULD CLEAR SATURDAY NIGHT BUT NORTH WINDS WILL BE SLOW TO
SUBSIDE AS CHILLY LOW LEVEL HIGH PRESSURE CONTINUES TO ADVANCE
TOWARD THE LOWER MS VALLEY. THE PERSISTENT WINDS WILL THWART GOOD
RADIATIONAL COOLING AND SHOULD PREVENT FROST...DESPITE LOWS DIPPING
DOWN INTO THE MID TO UPPER 30S IN MANY CENTRAL AND NORTHERN ZONES.

A CLIPPER DISTURBANCE BRUSHING THE REGION ON SUNDAY WILL ONLY HELP
REINFORCE THE CHILLY AIR MASS OVER THE FORECAST AREA ALTHOUGH
SUNSHINE WILL BE A LITTLE MORE PLENTIFUL IN COMPARISON TO SATURDAY.
HIGHS MAY ONCE AGAIN FAIL TO HIT 60 DEGREES IN SOME SPOTS...WHICH IS
SOME 10 TO 15 DEGREES BELOW NORMAL FOR THE DATE. THE IMPACT OF THE
COLD SPRING REGIME WILL REACH ITS CLIMAX ON SUNDAY NIGHT WHEN WINDS
DIE DOWN UNDER CLEAR SKIES...ALLOWING GOOD RADIATIONAL COOLING TO
BRING LOWS BY MONDAY MORNING TO A RANGE OF 30 TO 35 DEGREES. AT
LEAST PATCHY FROST WILL BE POSSIBLE IN ALL AREAS...BUT CONFIDENCE IN
WIDESPREAD AND POTENTIALLY THICK FROST IS BEST IN EASTERN MS WHERE
CONFIDENCE OF MINIMUMS AT OR JUST BELOW FREEZING IS ALSO BEST. DUE
TO EARLY START TO THIS GROWING SEASON...THIS FROST/FREEZE COULD BE
POTENTIALLY IMPACTFUL AND THUS WARRANTS MENTION IN THE HWO/GRAPHICS.

GRADUAL AIR MASS MODERATION WILL START DURING THE DAY MONDAY UNDER
CLEAR SKIES...BUT LOWS MONDAY NIGHT COULD STILL DIP DOWN INTO THE
UPPER 30S IN AT LEAST EASTERN MS ZONES. BUT LOW LEVEL SOUTHERLY FLOW
WILL BUILD LATER ON TUESDAY AND WILL WORK ITS MAGIC AND HASTEN THE
WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK.

MODELS STILL DEPICT POTENTIAL FOR SHOWERS AND STORMS LATE NEXT WEEK
AS A POTENT DISTURBANCE SWINGS OUT OF THE PLAINS...BUT IT DOES
APPEAR MODEL CONSENSUS IS A BIT LATER WITH THE TIMING. SINCE THE
MAIN IMPACT IS BEYOND THE OFFICIAL FORECAST PERIOD WE WILL CERTAINLY
REFRAIN FROM MENTIONING IT IN THE HWO...BUT THIS SYSTEM/S EVOLUTION
IN THE MODEL WORLD WILL OF COURSE BE MONITORED CLOSELY OVER THE NEXT
SEVERAL DAYS. /BB/

&&

.AVIATION...MVFR CIGS WILL PREVAIL THROUGH THE PERIOD. VCTS WILL
CONTINUE THROUGH THE PERIOD AS WELL AS A FRONTAL BOUNDARY MOVES
THROUGH THE AREA TONIGHT. TAF SITES THAT EXPERIENCE TS WILL BRIEFLY
FALL TO IFR CIGS/VSBYS AS WINDS BECOME GUSTY./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       73  54  58  38 /  75  58  28   3
MERIDIAN      71  56  63  38 /  80  68  44   4
VICKSBURG     74  54  59  40 /  66  50  22   2
HATTIESBURG   75  61  66  40 /  82  71  58   8
NATCHEZ       75  54  58  40 /  75  63  30   3
GREENVILLE    68  49  58  38 /  45  48  14   5
GREENWOOD     70  50  58  36 /  51  47  16   6

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

26/BB
Hazardous weather outlook, Mar 18, 4:44 AM CDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
444 AM CDT FRI MAR 18 2016

ARZ074-LAZ007>009-015-016-023>026-MSZ040>043-047>050-053>066-
072>074-190945-
ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS
THREAT...LIMITED
TIMING...TODAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE ARKLAMISS REGION NEAR A FRONTAL BOUNDARY
DRIFTING BACK NORTH INTO THE AREA. THE PRIMARY CONCERNS WITH ANY
SEVERE STORMS WILL BE HAIL UP TO GOLFBALL SIZE...DAMAGING WIND GUSTS
AND FREQUENT LIGHTNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY.

ARZ075-MSZ018-019-025>039-044>046-051-052-190945-
CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-
LAUDERDALE-
444 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND
NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AT LEAST PATCHY FROST IS EXPECTED LATE SUNDAY NIGHT AFTER AN EARLY
START TO THE GROWING SEASON AND AT LEAST MINOR DAMAGE TO UNPROTECTED
AND UNHEARTY VEGETATION IS POSSIBLE ACROSS THE REGION. WIDESPREAD
THICK FROST AND LOWS NEAR OR JUST BELOW FREEZING ARE MORE LIKELY
ACROSS PORTIONS OF EASTERN MISSISSIPPI WHERE ANY FROST-RELATED
VEGETATION DAMAGE HAS POTENTIAL TO BE MORE EXTENSIVE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

50

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 18, 8:26 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
826 AM CDT FRI MAR 18 2016

ARZ075-LAZ008-009-181400-
CHICOT AR-EAST CARROLL LA-WEST CARROLL LA-
826 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CHICOT COUNTY...
NORTHERN WEST CARROLL AND NORTHERN EAST CARROLL PARISHES UNTIL 900
AM CDT...

AT 825 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 10
MILES EAST OF WILMOT...MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  EUDORA...GASSOWAY AND MILLIKIN AROUND 840 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE KILBOURNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3297 9144 3299 9145 3300 9144 3301 9146
      3310 9146 3322 9109 3313 9110 3314 9116
      3314 9119 3313 9120 3311 9120 3306 9112
      3296 9120 3292 9121 3290 9147 3294 9148
TIME...MOT...LOC 1325Z 255DEG 30KT 3302 9140

EC
Local storm report, Mar 18, 8:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
845 AM CDT FRI MAR 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     DELTA                   32.32N 90.92W
03/17/2016  M61 MPH          MADISON            LA   ASOS

            A WIND SPEED OF 46 MPH WITH A GUST TO 61 MPH WAS MEASURED
            AT THE TALLULAH-VICKSBURG ASOS.

&&
Special weather statement, Mar 18, 8:49 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT FRI MAR 18 2016

ARZ074-LAZ007-181415-
ASHLEY AR-MOREHOUSE LA-
849 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ASHLEY COUNTY IN
SOUTHEASTERN ARKANSAS AND NORTHEASTERN MOREHOUSE PARISHES UNTIL 915
AM CDT...

AT 848 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER JONES...OR NEAR WILMOT...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WILMOT AROUND 900 AM CDT.
  PARKDALE AROUND 905 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BONITA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3303 9176 3319 9146 3301 9146 3301 9144
      3299 9144 3299 9145 3297 9144 3294 9148
      3292 9148 3286 9166
TIME...MOT...LOC 1348Z 242DEG 25KT 3298 9163

EC
Special weather statement, Mar 18, 9:13 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT FRI MAR 18 2016

MSZ034-041-181445-
SHARKEY MS-WASHINGTON MS-
913 AM CDT FRI MAR 18 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN WASHINGTON AND
NORTHERN SHARKEY COUNTIES UNTIL 945 AM CDT...

AT 913 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ESTILL TO NEAR
GRACE...AND MOVING EAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  HOLLANDALE AND ANGUILLA AROUND 920 AM CDT.
  DARLOVE AND DELTA CITY AROUND 925 AM CDT.
  MURPHY AROUND 935 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ARCOLA.

LAT...LON 3327 9076 3327 9073 3323 9073 3320 9068
      3312 9070 3311 9068 3309 9068 3309 9066
      3292 9066 3290 9068 3292 9092 3301 9091
      3301 9098 3331 9100 3335 9077
TIME...MOT...LOC 1413Z 261DEG 33KT 3327 9094 3298 9091

EC
Special weather statement, Mar 18, 9:29 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 AM CDT FRI MAR 18 2016

MSZ019-025-035-036-181515-
LEFLORE MS-SUNFLOWER MS-HOLMES MS-HUMPHREYS MS-
929 AM CDT FRI MAR 18 2016

...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUNFLOWER...
HUMPHREYS...SOUTHERN LEFLORE AND WESTERN HOLMES COUNTIES UNTIL 1015
AM CDT...

AT 929 AM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR TRIBBETT TO 6 MILES
EAST OF ANGUILLA...AND MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS.

STRONG THUNDERSTORMS WILL BE NEAR...
  INDIANOLA...INVERNESS AND MIDNIGHT AROUND 940 AM CDT.
  MOORHEAD AROUND 950 AM CDT.
  ITTA BENA AND THORNTON AROUND 1000 AM CDT.
  QUITO AROUND 1005 AM CDT.
  SIDON...TOLARVILLE AND COXBURG AROUND 1010 AM CDT.
  GREENWOOD AROUND 1015 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SILVER CITY...
CRUGER...MORGAN CITY AND LOUISE.

LAT...LON 3346 9010 3346 9013 3344 9014 3342 9017
      3333 9017 3298 9021 3302 9035 3301 9044
      3297 9045 3297 9066 3309 9066 3310 9069
      3314 9070 3320 9068 3323 9073 3327 9073
      3327 9076 3346 9076 3360 9010
TIME...MOT...LOC 1429Z 261DEG 39KT 3338 9074 3300 9072

EC
Special weather statement, Mar 18, 9:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
939 AM CDT FRI MAR 18 2016

ARZ075-MSZ034-181515-
CHICOT AR-WASHINGTON MS-
939 AM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CHICOT AND CENTRAL
WASHINGTON COUNTIES UNTIL 1015 AM CDT...

AT 938 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR AVON...MOVING NORTHEAST AT 40 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  AVON AROUND 945 AM CDT.
  WAYSIDE AROUND 950 AM CDT.
  ESTILL AROUND 1000 AM CDT.

LAT...LON 3312 9117 3325 9121 3341 9097 3320 9085
TIME...MOT...LOC 1438Z 242DEG 35KT 3320 9114

EC

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 8:00 PM CDTFlash Flood WarningJANForrest3 hr
Mar 17, 11:33 PM CDTSpecial Weather StatementJANLeflore27 min
Mar 18, 1:01 AM CDTSpecial Weather StatementJANWarren44 min
Mar 18, 1:49 AM CDTSpecial Weather StatementJANMadison26 min
Mar 18, 4:06 AM CDTSevere Thunderstorm WarningJANSimpson24 min
Mar 18, 4:17 AM CDTSpecial Weather StatementJANSimpson28 min
Mar 18, 4:58 AM CDTSpecial Weather StatementJANSmith47 min
Mar 18, 8:37 AM CDTSevere Thunderstorm WarningJANIssaquena, Washington38 min
Mar 18, 9:13 AM CDTSpecial Weather StatementJANWashington32 min
Mar 18, 9:29 AM CDTSpecial Weather StatementJANHumphreys, Leflore46 min
Mar 18, 9:58 AM CDTSevere Thunderstorm WarningJANWashington21 min
Mar 18, 10:12 AM CDTSpecial Weather StatementJANHolmes33 min
Mar 18, 10:21 AM CDTSevere Thunderstorm WarningJANAttala, Holmes24 min
Mar 18, 10:51 AM CDTSpecial Weather StatementJANLeake24 min
Mar 18, 11:10 AM CDTSpecial Weather StatementJANIssaquena, Sharkey35 min
Mar 18, 12:22 PM CDTSpecial Weather StatementJANHolmes23 min
Mar 18, 12:24 PM CDTSpecial Weather StatementJANAttala36 min
Mar 18, 1:55 PM CDTSpecial Weather StatementJANSharkey50 min
Mar 18, 2:12 PM CDTSevere Thunderstorm WarningJANIssaquena48 min
Mar 18, 2:13 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey33 min
Mar 18, 2:38 PM CDTSpecial Weather StatementJANYazoo37 min
Mar 18, 3:40 PM CDTSpecial Weather StatementJANHinds35 min
Mar 18, 3:57 PM CDTSpecial Weather StatementJANYazoo33 min
Mar 18, 4:16 PM CDTSpecial Weather StatementJANRankin44 min
Mar 18, 4:27 PM CDTSpecial Weather StatementJANMadison33 min
Mar 18, 4:35 PM CDTFlash Flood WarningJANJefferson3 hr
Mar 18, 6:03 PM CDTSpecial Weather StatementJANHinds27 min
Mar 18, 12:14 AM CDTSpecial Weather StatementJANWest Carroll46 min
Mar 18, 12:26 AM CDTSevere Thunderstorm WarningJANFranklin, Richland59 min
Mar 18, 12:31 AM CDTSevere Thunderstorm WarningJANFranklin, Richland44 min
Mar 18, 5:35 AM CDTSpecial Weather StatementJANMorehouse40 min
Mar 18, 6:15 AM CDTSpecial Weather StatementJANEast Carroll, Morehouse, West Carroll45 min
Mar 18, 12:48 PM CDTSpecial Weather StatementJANWest Carroll27 min
Mar 18, 1:12 PM CDTSevere Thunderstorm WarningJANMorehouse48 min
Mar 18, 1:20 PM CDTSpecial Weather StatementJANWest Carroll25 min
Mar 18, 1:52 PM CDTSevere Thunderstorm WarningJANRichland, West Carroll23 min
Mar 18, 2:00 PM CDTSevere Thunderstorm WarningJANMorehouse20 min
Mar 18, 3:10 PM CDTSevere Thunderstorm WarningJANMorehouse, Richland, West Carroll37 min
Mar 18, 5:03 PM CDTSpecial Weather StatementJANWest Feliciana27 min
Mar 18, 8:26 AM CDTSpecial Weather StatementJANChicot34 min
Mar 18, 8:49 AM CDTSpecial Weather StatementJANAshley26 min
Mar 18, 9:01 AM CDTSevere Thunderstorm WarningJANAshley, Chicot44 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.